Medication fears... +update +update again
My son has a sensory processing disorder, severe allergies, and reactive airways (i say asthma, doc says not old enough, but that's another story for another day).
Anyway his allergies have been getting progressively worse as he gets older. He started out just needing albuterol breathing treatments during allergy season, and benedryl on super bad days (he'd have hives). Then it started to turn into a daily thing when he got to be 2 and albuterol helped some, but the hives were daily. So we added clariton. So he takes clariton in the morning, abuterol breathing treatments if he gets too wheezy or out of breath. Which hives were gone, maybe he'd get them 1 time a month, and respitory symptoms were way down and under control. Last few weeks however (he's 1 month short of 3), he's always got a runny nose despite being on clariton, wheezy if he isn't sitting up so lots of breathing treatments, and even with the treatments he has to sleep propped up or he wheezy so bad I'm scared he'll stop breathing. I've been watching him close for respitory distress (he has had that alot, been to the ER numerous times in his life because of it), so I'm not sleeping much....nights have been the worst for him. So I took him to the doctor again. Doctor added singular for night time. So now he's suppose to take clariton in the morning, singular at night, and albuterol as needed. I'm starting to feel like I'm drugging up my son....
Also my concern with singular is I've read it can cause behavioral agitation, severe aggression, hallucinations, and night-terrors in children. My son's sensory processing disorder causes to already have lots of agitation, aggression, and some night-terrors (though we are down to 1-2 night terrors a month). I'm nervous about giving him a medication that could make his disorder worse, I under the benefits at this point in time seem to out weigh the potential negative....as breathing is more important than behavioral/psychological concerns. But still... I addressed my concerns with my doctor and he assured me those side effects are very rare and for most kids there is no side effects. He said if my son demonstrated any to call him and we'd find something to replace singular. He also said if my son's allergies didn't improve within the next 3 days we'd replace singular. He says he feels my son is a good canidate for singular and it would greatly benefit him, and does not predict my son will have any negative reactions to the medicaiton.... But I'm a mommy, and nervous. Reassure me pleae??? Also how on earth can I tell if my highly imaginative little boy is hallucinating? He'll be starting this medication tonight before bed.
**UPDATE*** Night one on Singular went very smoothly, no nightmares, he slept much better thanks to the fact he could breath. Mommy on the other hand didn't sleep so well, mommy had the nightmares...lol... worried pregnant Mommy = lots of crazy nightmares.
**UPDATE #2**** Night two smooth as well.